Thunderstorm Wind, Camden
- When
- August 29, 3:45 PM EST
- Where
- Camden County, Woodbine
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- UTILITY COMPANY
- Coordinates
- 30.967, -81.717
Rural Electric Membership Corp. reported trees down on power lines.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Rural Electric Membership Corp. reported trees down on power lines.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 29, 2:06 PM EST, 1 hour 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 306 PM EDT SUN AUG 29 2004 .SHORT TERM...DRY AREA ON S SIDE OF TS GASTON CONFINED TO SMALL WEDGE ACROSS COASTAL GA AND INTO THE ADJACENT ATLC WATERS. QUICK MOISTURE RETURN INDICATED BY BOTH H2O VAPOR LOOP AND GPS PRECIP WATER...WHICH HAS RISEN FROM LESS THAN 1.5 INCHES TO NEARLY 2.0 INCHES OVER THE COURSE OF THE MORNING AND EARLY AFTN. THIS...IN CONCERT WITH SOME DIFFERENTIAL HEATING ALONG EDGE OF EARLY MORNING LOW CLOUDS OVER SUWANNEE VALLEY...HAS ALLOWED SHOWERS AND TSTMS TO DEVELOP ACROSS INLAND AREAS AND MOVE E. TSTMS ARE SMALL IN AREAL COVERAGE DUE TO LINGERING SUBSIDENCE ON PERIPHERY OF GASTON...BUT SHOULD SEE STORMS GET A BIT BIGGER TOWARD EVENING AS SUBSIDENCE WANES. MODELS INDICATE THAT WHAT REMAINS OF GASTON WILL MERGE WITH FRONTAL BAND AND PRODUCE GENERAL TROFFING ACROSS THE SE US...WHICH SHOULD KEEP POPS NEAR OR SLIGHTLY ABOVE CLIMO. IN ADDITION...GFS AND ETA SUITES MOVE BURSTS OF PVA (POSITIVE VORTICITY ADVECTION) ON E SIDE OF WK UPPER TROF. TIMING WILL BE DIFFICULT TO NAIL DOWN ON THESE FEATURES...BUT GENERAL ABOVE CLIMO SCENARIO SHOULD SUFFICE. .LONG TERM...LITTLE CHANGE TO PREVIOUS PACKAGE. && .MARINE...WINDS AND SEAS ARE RAPIDLY DECREASING AS GASTON CONTINUES TO MOVE NORTH. WILL DROP THE SCA FOR THE GA WATERS. BROAD SURFACE TROUGH HANGS JUST WEST OF THE WATERS AS A RIDGE BUILDS INTO SOUTH AND CENTRAL FL. WILL HAVE SOUTHWEST WINDS 10 TO 15 THROUGH WEDNESDAY. WINDS SHIFT TO EAST THURSDAY AND INTO FRIDAY HIGH PRESSURE BUILDS INTO NEW ENGLAND AND WEDGES INTO THE SOUTHEAST U.S. && .PRELIMINARY POINT TEMPS/POPS... AMG 71 91 71 89 / 40 40 20 30 SSI 76 89 76 86 / 30 30 30 50 JAX 72 91 73 89 / 30 40 30 50 SGJ 75 90 76 88 / 30 40 40 50 GNV 71 89 71 89 / 30 50 30 50 OCF 71 89 71 91 / 30 50 30 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && CARROLL/PETERSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1155 AM EDT SUN AUG 29 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-301000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CHARLTON-CLAY- CLINCH-COASTAL CAMDEN-COASTAL GLYNN-COFFEE-COLUMBIA-DUVAL-ECHOLS- FLAGLER-GILCHRIST-HAMILTON-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS- MARION-NASSAU-PIERCE-PUTNAM-ST. JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1155 AM EDT SUN AUG 29 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE GEORGIA COAST THIS AFTERNOON. REFER TO THE SURF ZONE FORECAST FOR DETAILS. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. PERIODS OF HEAVY RAINFALL AND GUSTY WINDS UP TO 35 MPH WILL BE POSSIBLE WITH THESE STORMS. THE GREATEST COVERAGE OF STORMS WILL BE OVER THE SUWANNEE VALLEY AND GENERALLY SOUTH OF A GAINESVILLE TO SAINT AUGUSTINE LINE. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 239 PM EDT SUN AUG 29 2004 FLZ033-291915- ST. JOHNS FL- 239 PM EDT SUN AUG 29 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN ST. JOHNS COUNTY FOR STRONG THUNDERSTORM WINDS VALID UNTIL 315 PM EDT... AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES SOUTH OF SWITZERLAND...OR ABOUT 4 MILES SOUTHWEST OF FRUIT COVE...MOVING EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND SWITZERLAND...FRUIT COVE AND DURBIN THROUGH 315 PM EDT. GUSTY WINDS OF 40 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CARROLL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 342 PM EDT SUN AUG 29 2004 GAZ165-166-292030- COASTAL CAMDEN GA-INLAND CAMDEN GA- 342 PM EDT SUN AUG 29 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CAMDEN COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 430 PM EDT... AT 342 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES WEST OF WOODBINE...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND TARBORO...COLESBURG...WOODBINE AND HARRIETTS BLUFF THROUGH 430 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 345 PM EDT SUN AUG 29 2004 GAZ150-292030- WARE GA- 345 PM EDT SUN AUG 29 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN WARE COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 430 PM EDT... AT 345 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES WEST OF NEEDHAM...OR ABOUT 8 MILES SOUTHWEST OF WAYCROSS...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WARESBORO...NEEDHAM AND WAYCROSS THROUGH 430 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 402 PM EDT SUN AUG 29 2004 GAZ151-292030- PIERCE GA- 402 PM EDT SUN AUG 29 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN PIERCE COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 430 PM EDT... AT 402 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER BLACKSHEAR...MOVING SOUTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BLACKSHEAR AND NEAR THE SATILLA RIVER AND STATE ROAD 15 FROM BLACKSHEAR TOWARD THE PIERCE-WAYNE COUNTY LINE THROUGH 430 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 430 PM EDT SUN AUG 29 2004 FLZ024-292115- NASSAU FL- 430 PM EDT SUN AUG 29 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 515 PM EDT... AT 430 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 14 MILES NORTHWEST OF FERNANDINA BEACH...OR ABOUT 3 MILES SOUTH OF KINGSLAND...MOVING SOUTH AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND FERNANDINA BEACH...BECKER...AND YULEE THROUGH 515 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 440 PM EDT SUN AUG 29 2004 GAZ163-292130- CLINCH GA- 440 PM EDT SUN AUG 29 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EAST CENTRAL CLINCH COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 530 PM EDT... AT 440 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER RURAL SECTIONS OF EAST CENTRAL CLINCH COUNTY...OR ABOUT 13 MILES NORTHWEST OF FARGO...MOVING SOUTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS ALONG AND MAINLY EAST OF HIGHWAY 441 BETWEEN FARGO AND HOMERVILLE THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
The Jacksonville radar (KJAX), 54 km away, was scanning. The volume nearest the first event began at 20:43 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420564.